The electronic medication system alerts the nurse that the medication dose scanned for the client is two times higher than the dose prescribed. Which action should the nurse implement?
HESI Pharmacology Proctored Exam
80 questions · Page 2 of 4
HESI Pharmacology Proctored Exam is a nursing-school practice exam with 80 questions. It is written for nursing students preparing for this course exam and for NCLEX-style review. Every question has its own page showing the full stem, all answer options, the correct answer, and a written rationale explaining why each option is right or wrong.
Topics covered on this page: HESI Pharmacology.
Practice resources for this exam
Study this exam in Review mode (questions and rationales together), Tutor mode (instant feedback per question), or Exam mode (timed). You can also browse the full exam library.
Start Practice ExamQuestions 26–50 of 80
Note: This item was originally a drag-and-drop exhibit with no answer choices captured in the source file and no correct answer recorded. It has been rebuilt below as a standard multiple-choice questi
To prepare a client for the potential side effects of a newly prescribed medication, which action should the nurse implement?
The nurse is caring for a client with an oral temperature of 38.5° C. What temperature in Fahrenheit should the nurse document?
A client receives a prescription for ciprofloxacin 400 mg intravenously (IV) every 12 hours, which is to be infused over an hour. The IV bag contains ciprofloxacin 400 mg in dextrose 5% in water (D5W)
An adolescent with meningococcal meningitis is receiving a continuous IV infusion of penicillin G, which is prescribed as 20 million units in a total volume of 2 liters of normal saline every 24 hours
The nurse is administering sodium polystyrene sulfonate to a client in acute kidney injury (AKI). Which laboratory finding indicates that the medication has been effective? (Reference ranges: Glucose
A client is receiving a secondary infusion of azithromycin 500 mg in 500 mL of normal saline (NS) to be infused over 2 hours. The IV administration set delivers 10 gtt/mL. How many gtt/min should the
A client who is taking an oral contraceptive receives a new prescription for erythromycin. Which instruction should the nurse provide to the client?
The nurse is teaching a client how to self-administer low-molecular-weight heparin subcutaneously. Which instruction should the nurse include?
The nurse administers risedronate to a client with osteoporosis at 0700. The client asks for a glass of milk to drink with the medication. Which action should the nurse take?
The nurse is teaching a client who has been diagnosed with HIV regarding the antiretroviral medication regimen. Which statement provided by the client requires additional instruction by the nurse?
A client who is taking furosemide reports experiencing leg cramps, a cough, feeling tired, and palpitations. Which action should the nurse take first?
The healthcare provider prescribes filgrastim 5 mcg/kg/day subcutaneously for a client who weighs 132 pounds and has just completed chemotherapy. The medication is available in 480 mcg/0.8 mL. How man
The home health nurse observes that a female client is using a topical preparation that contains echinacea to treat a canker sore. Her husband expresses concern regarding the effectiveness and safety
A glucagon emergency kit is prescribed for a client with type 1 diabetes mellitus. When should the nurse instruct the client and family that glucagon needs to be administered?
The nurse is providing discharge instructions to a client who has been prescribed gabapentin 300 mg PO three times a day for postherpetic neuralgia. Which symptom should the nurse tell the client to r
A postoperative client has three different prescriptions for PRN analgesics prescribed for different levels of pain. The nurse inadvertently administers a dose that is not within the prescribed parame
A client has a prescription for heparin 1,000 units IV STAT. Several pre-filled syringes of low molecular weight heparin are available in the client's medication drawer. Which action should the nurse
Which nursing intervention has priority when initiating a continuous epidural infusion with an opioid analgesic?
A client is receiving a secondary infusion of vancomycin 1,500 mg in 250 mL to be infused over two hours. The IV administration set delivers 15 gtt/mL. How many gtt/min should the nurse regulate the i
The nurse is administering an intradermal (ID) injection to a client. Which action should the nurse take?
A client with peptic ulcer disease receives a new prescription for cimetidine. Which statement provided by the client requires additional instruction by the nurse?
The nurse determines that the client is experiencing toxicity and notifies the HCP. Which action(s) should the nurse anticipate performing to manage digoxin toxicity? Select all that apply. Medication
The healthcare provider prescribes cytovene 375 mg every 12 hours to infuse over 90 minutes. The pharmacy delivers cytovene 375 mg in a 150 mL IV bag. How many mL/hour should the nurse program the inf